MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF; MECTALIF OBLIQUE TIPEEK 10X24X10 L5°

MEDACTA INTERNATIONAL SA MECTALIF; MECTALIF OBLIQUE TIPEEK 10X24X10 L5°
Model Number 03.26.256
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 aug 2025.Lot 2126732: (b)(4) items manufactured and released on 09-mar-2022.Expiration date: 2027-02-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Lot 2224681: (b)(4) items manufactured and released on 02-sept-2022.Expiration date: 2027-08-17.No anomalies found related to the problem.Clinical evaluation performed by medical affair department a few weeks after an l2-l5 fusion surgery, the oblique cage placed at the l4-l5 level migrated posteriorly.The patient did not report any discomfort, and the migration was identified during a routine follow-up visit.The available x-ray images clearly confirm the occurrence.Given the short interval since surgery, the migration is most likely related to insufficient primary stability.This may be attributable to the initial positioning of the cage, but other surgical factors could also have contributed[?]for example, endplate preparation, posterior compression, or cage undersizing.Based on the current information, however, there is not enough evidence to draw a definitive conclusion.A revision surgery was not planned due to the patient's refusal; however, we cannot guarantee that leaving the cage in this position is without consequences.The surgeon revised liner height, which is a common practice to restore the joint stability.There is no indication that any potential issue with the device may have caused or contributed to the event.Note.One of the two cages was involved, and batches from both lots above have been reported.
 
Event or Problem Description
At 1 month and a half from primary spine surgery, during a post-op visit, the surgeon observed that the 10x24x10 l5° oblique cage had migrated out of the l4-l5 disc space.The patient's bone quality shows signs of osteopenia.A unilateral approach was used, compression was applied after cage insertion, shavers were used, not trials.The patient is not reporting pain and has refused a revision surgery at this time.

Brand Name
MECTALIF
Common Device Name
MECTALIF OBLIQUE TIPEEK 10X24X10 L5°
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22920622
Report Number3005180920-2025-00792
Device Sequence Number9235759
Product Code MAX
UDI-Device Identifier07630971290587
UDI-Public07630971290587
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K212831
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.26.256
Device Lot Number2126732
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale